Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 272, NWS Tulsa, OK

July 28, 2022Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2022, 7:54 PM CDT for Pittsburg County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2022, 7:54 PM CDT (00:54 UTC)
Expired
Jul 28, 2022, 8:45 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1546 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2469 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:49 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 28, 6:49 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
649 PM CDT Thu Jul 28 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 231 PM CDT Thu Jul 28 2022

A few left over light showers from this morning remain across
northwest Arkansas this afternoon. These won't amount to much and
will continue to weaken and push off to the east through the rest
of the afternoon. Additional scattered thunderstorm development is
likely near and south of a stalled surface boundary from about
I-40 and south into southeast Oklahoma and west central Arkansas.
Very weak shear will keep this activity of the "popcorn" variety
and should keep any storm from becoming too strong, though a few
locally strong downburst wind gusts will be possible. The boundary
will remain draped from east central Oklahoma into northwest
Arkansas through the evening hours where more focused thunderstorm
development will be likely overnight as a modest low level jet
kicks up, increasing ascent near and north of the surface
boundary. Training of storms along the boundary will be likely
through the overnight hours as the zone of ascent is forecast not
to budge much during the timeframe. Very high precipitable water
values will lead to locally heavy rainfall from multiple rounds
of storms, especially across portions of east central Oklahoma
into northwest Arkansas where upwards of 2-4 inches could fall in
isolated locations. No flood watch will be issued with this
package due to the prolonged dry period allowing for more runoff
and soaking of what rain does fall. However, some localized areas
of flash flooding will be possible, especially in urban areas,
where the most rain falls.

Bowlan

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 231 PM CDT Thu Jul 28 2022

Tomorrow will see more of a repeat of today, with morning showers
and storms likely north of the boundary across northeast Oklahoma
and northwest Arkansas. A zone of enhanced mid level flow could
increase storm coverage during the morning hours across northeast
Oklahoma before shifting off to the east by the afternoon. THe
boundary should make slow progression to the south during the day
tomorrow, focusing any afternoon/evening shower and storm
activity a little further south than today.

A stronger impulse is forecast to move across northern portions
of the forecast area on Saturday, bringing more widespread chances
of showers and storms and a heavy rain threat to northeast
Oklahoma and northwest Arkansas. Scattered thunderstorms will also
be possible across far southeast Oklahoma again near the boundary
Saturday afternoon during the peak heating. Upper ridging begins
to build back into the area on Sunday, causing rain chances to
wane throughout the day Sunday with low end chances continuing
into Monday morning before exiting. Early next week will see a
return to warmer temperatures, with temps near 100 again expected
by Tuesday and Wednesday. Kept temps a little lower than most
guidance due to expected rainfall this weekend limiting the warmup
potential. The center of the upper ridge looks to shift a little
north and east heading into the latter part of next week, which
could bring some more slight chances for scattered thunderstorms
areawide.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM CDT Thu Jul 28 2022

Latest surface analyses indicate the frontal boundary extends across
east central Oklahoma and west central Arkansas. Indications continue
that convection will increase in coverage this evening near this
boundary where strong instability and persistent low level moisture
convergence exists. Carried TEMPO groups FSM/MLC in the short term.
Convection expands a bit further northward overnight and looks to
impact other sites late tonight through Friday morning. Conditions
will be VFR outside of TSRA, which will bring VSBY down to MVFR.
There is a signal for MVFR ceilings BVO and nwrn AR sites late
tonight into Friday morning. Conditions become VFR by Friday
afternoon all sites, with another round of scattered TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  85  71  85 /  80  60  70  70
FSM   75  90  74  88 /  70  60  50  70
MLC   74  91  72  91 /  40  60  40  60
BVO   71  83  67  83 /  80  50  70  70
FYV   69  83  69  83 /  80  70  70  80
BYV   71  81  69  80 /  80  70  70  80
MKO   72  87  71  85 /  80  60  60  70
MIO   70  81  68  80 /  80  50  70  80
F10   72  88  71  88 /  70  50  50  60
HHW   77  95  74  94 /  10  60  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...69
Hazardous weather outlook, Jul 28, 4:52 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Thu Jul 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Thu Jul 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Late Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms will remain possible through
the afternoon and into the evening hours mainly to the southeast
of Interstate 44 near a frontal boundary. Localized strong to
severe downburst winds will be possible, in addition to locally
heavy rainfall. Additional storms are expected to develop late
tonight and into early tomorrow morning, which may pose an
additional heavy rainfall threat, especially to parts of northeast
Oklahoma and northwest Arkansas.

Hot and humid conditions continue across areas along and south of
Interstate 40, where heat index values in the 105 to 110 degree
range will continue into early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered to numerous showers and thunderstorms will continue
Friday into the weekend, with northeast Oklahoma and northwest
Arkansas seeing the greatest coverage of storms. Locally heavy
rainfall will remain possible.

Storm chances will end by early next week, with hot and humid
weather returning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 28, 3:30 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Thu Jul 28 2022

OKZ075-076-282115-
Latimer OK-Le Flore OK-
330 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of eastern Latimer and
southwestern Le Flore Counties through 415 PM CDT...

At 330 PM CDT, Doppler radar indicated a strong thunderstorm over
Bengal, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Talihina...                       Red Oak...
Fanshawe...                       Whitesboro...
Talimena State Park...            Bengal...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 9513 3484 9522 3505 9496 3468 9477
TIME...MOT...LOC 2030Z 232DEG 8KT 3482 9508

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Jul 28, 7:11 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Thu Jul 28 2022

OKZ071-073>075-290100-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
711 PM CDT Thu Jul 28 2022

...Strong thunderstorms will impact portions of southwestern
Haskell, southwestern McIntosh, northwestern Latimer and Pittsburg
Counties through 800 PM CDT...

At 710 PM CDT, Doppler radar indicated several strong thunderstorms
developing across northern Pittsburg County, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Krebs...
Quinton...                        Crowder...
Alderson...                       Canadian...
Indianola...                      Haywood...
Blocker...                        Robbers Cave State Park...
Arrowhead State Park...           Mcalester Regional Airport...
Enterprise...                     Scipio...
Arpelar...                        Bache...
Featherston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3518 9598
      3531 9538 3495 9527 3482 9609
TIME...MOT...LOC 0010Z 249DEG 9KT 3510 9547

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:11 PM CDTSpecial Weather StatementTSAPittsburg49 min
Jul 28, 8:18 PM CDTSpecial Weather StatementTSACreek42 min
Jul 28, 8:49 PM CDTSpecial Weather StatementTSAHaskell26 min
Jul 28, 9:01 PM CDTSpecial Weather StatementTSACreek44 min
Jul 28, 9:09 PM CDTSpecial Weather StatementTSASequoyah36 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Jul 28, 9:36 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers39 min
Jul 28, 9:57 PM CDTSpecial Weather StatementTSAMuskogee48 min
Jul 28, 10:01 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jul 28, 10:04 PM CDTSpecial Weather StatementTSASequoyah26 min
Jul 28, 10:26 PM CDTAreal Flood AdvisoryTSATulsa3 hr
Jul 28, 10:31 PM CDTSpecial Weather StatementTSATulsa44 min
Jul 28, 10:38 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner37 min
Jul 28, 10:40 PM CDTTornado WarningTSARogers, Wagoner21 min
Jul 28, 11:05 PM CDTSpecial Weather StatementTSAMuskogee25 min
Jul 28, 11:18 PM CDTSpecial Weather StatementTSARogers, Wagoner27 min
Jul 28, 11:23 PM CDTSpecial Weather StatementTSAAdair37 min
Jul 29, 3:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Jul 29, 4:39 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jul 28, 9:33 PM CDTSpecial Weather StatementTSASebastian27 min
Jul 28, 11:12 PM CDTSpecial Weather StatementTSASebastian48 min
Jul 28, 11:57 PM CDTSpecial Weather StatementTSAMadison33 min
Jul 29, 12:03 AM CDTSevere Thunderstorm WarningTSAMadison, Washington57 min
Jul 29, 12:34 AM CDTAreal Flood AdvisoryTSAFranklin, Madison, Washington3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.